A 58-year-old man with anti-melanoma differentiation-associated gene 5-positive dermatomyositis (MDA5-DM) developed Epstein-Barr virus (EBV)-associated malignant lymphoma as other iatrogenic immunodeficiency-associated lymphoproliferative disorders (OIIA-LPD) during the combined immunosuppressive therapy of high-dose prednisolone, tacrolimus, and intravenous cyclophosphamide for MDA5-DM. Serum EBV DNA was detected, and EBV-encoded small RNA was positive in the tissue sample of LPD, indicating that EBV reactivation contributed to the pathogenesis of LPD in our case. The patient underwent chemotherapy, including rituximab, promptly after discontinuation of tacrolimus and cyclophosphamide, resulting in complete remission of the malignant lymphoma, and MDA5-DM has not recurred with 3.5 mg/d of prednisolone monotherapy. We reviewed 19 cases of OIIA-LPD in patients with idiopathic inflammatory myopathies and herein report the first case of MDA5-DM complicated with OIIA-LPD. Among the 19 patients, 7 showed regression of LPD only following withdrawal of immunosuppressants, 9 took chemotherapy for LPD, and 5 died. It should be noted that patients with MDA5-DM-associated rapidly progressive interstitial lung disease could develop OIIA-LPD because they receive aggressive immunosuppressive therapy.
Keywords: anti-melanoma differentiation-associated gene 5; dermatomyositis; iatrogenic; lymphoproliferative disorders.
© 2023 Asia Pacific League of Associations for Rheumatology and John Wiley & Sons Australia, Ltd.